MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE GII KIT; PRSTHSIS, KEE, PTLLOFEMROTIBIL, SMI-CONSTRIND, CMNTD, PLY/MTL/POLYMR

SMITH & NEPHEW, INC. VIS ADPT GUIDE GII KIT; PRSTHSIS, KEE, PTLLOFEMROTIBIL, SMI-CONSTRIND, CMNTD, PLY/MTL/POLYMR
Model Number V0100106
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before the procedure, it was discovered that the labeling on the ag visionaire cutting block packaging was incorrect.Surgeon decided to use the device anyway.Surgical delay information was not provided initially.
 
Additional Manufacturer Narrative
It was reported that before the procedure, it was discovered that the labeling on the ag visionaire cutting block packaging was incorrect.Surgeon decided to use the device anyway.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including an engineering review by our visionaire team noted that after evaluation it was found that all aspects of the alignment were within the visionaire standards.Our investigation including a review of the manufacturing records for the listed batch revealed there was a failure to update the labeling when a change requested by the surgeon occurred.There was a change to the femoral device sizing from an 8 to a 9.There was a failure to update shop order paperwork and labeling.At this time, we have a reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the label and the reported incident is be corroborated.Based on this investigation, the corrective action has been implemented.The visionaire team including the schedulers and the shop floor personel have taken steps to ensure that all surgeon preferences are met going forward.At this time we feel these actions will prevent recurrence of this failure.The failure was determined to be a human error.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
VIS ADPT GUIDE GII KIT
Common Device Name
PRSTHSIS, KEE, PTLLOFEMROTIBIL, SMI-CONSTRIND, CMNTD, PLY/MTL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9831064
Report Number1020279-2020-00869
Device Sequence Number16328690
Product Code JWH
UDI-Device Identifier00885556656365
UDI-Public00885556656365
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2020
Device Model NumberV0100106
Device Catalogue NumberV0100106
Device Lot Number00164108V1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1